Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Tulsa, OK

March 29, 2007Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2007, 5:21 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2007, 5:21 PM CDT (22:21 UTC)
Expired
Mar 29, 2007, 6:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:30 PM CDTTSTM WND GST 603 Ne Broken Arrow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 292221
SVRTSA
OKC131-143-145-292300-
/O.NEW.KTSA.SV.W.0037.070329T2221Z-070329T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TULSA TO
  ONETA...MOVING NORTH AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TULSA...
  BROKEN ARROW...ONETA...CATOOSA...OWASSO...VERDIGRIS...
  COLLINSVILLE...TIAWAH AND CLAREMORE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3606 9600 3591 9571 3638 9542 3644 9589

$$
2 follow-up statements
000 
WWUS54 KTSA 292238
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT THU MAR 29 2007

OKC131-143-145-292300-
/O.CON.KTSA.SV.W.0037.000000T0000Z-070329T2300Z/
WAGONER OK-ROGERS OK-TULSA OK-
537 PM CDT THU MAR 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN TULSA...SOUTHERN ROGERS AND NORTHWESTERN WAGONER
COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF OWASSO TO 10 MILES SOUTH OF CATOOSA...MOVING NORTHEAST AT 35
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO 60 
MPH IN BROKEN ARROW.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CATOOSA...
OWASSO...VERDIGRIS...COLLINSVILLE...TIAWAH AND CLAREMORE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3614 9595 3600 9569 3638 9542 3644 9589

$$
000 
WWUS54 KTSA 292302
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT THU MAR 29 2007

OKC131-143-145-292311-
/O.EXP.KTSA.SV.W.0037.000000T0000Z-070329T2300Z/
WAGONER OK-ROGERS OK-TULSA OK-
601 PM CDT THU MAR 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA...SOUTHERN
ROGERS AND NORTHWESTERN WAGONER COUNTIES EXPIRES AT 600 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3614 9595 3600 9569 3638 9542 3644 9589

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:04 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 29, 3:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU MAR 29 2007

.DISCUSSION...
POTENT UPPER SYSTEM LOCATED OVER THE ROCKY MOUNTAINS WILL BE DRIFTING
EASTWARD. A COUPLE OF STRONG SHORT WAVES ROTATING AROUND THE UPPER
LOW WILL PROVIDE INTERESTING CONDITIONS FOR THE REGION TONIGHT AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

PRECIPITABLE WATER VALUES WILL BE IN THE INCH AND A QUARTER TO INCH AND
A HALF RANGE SO HEAVY RAIN POTENTIAL CAN NOT BE IGNORED...ESPECIALLY IN
THE WEST...BUT GOOD MOVEMENT MAY LIMIT AMOUNTS. UNLESS A FOCUS BOUNDARY
SETS UP WITH TRAINING OF STORMS...DO NOT THINK AMOUNTS WILL BE EXCESSIVE
TONIGHT. HOWEVER...SOME AREAS MAY BECOME SATURATED TONIGHT AND
ADDITIONAL RAIN FRIDAY NIGHT COULD CAUSE A POSSIBLE FLASH FLOOD
SITUATION THAT NEEDS TO BE WATCHED. WILL MENTION HEAVY RAIN POSSIBLE
ALONG WITH THE POSSIBILITY OF SOME SEVERE. AVAILABLE INSTABILITY AND
LAPSE RATES NOT OVERLY IMPRESSIVE WITH UPPER LOW REMAINING TO OUR WEST
BUT MORE THAN SUFFICIENT TO CAUSE A FEW CELLS TO BECOME SEVERE.

MOST OF THE FORECAST AREA WILL BECOME DRY SLOTTED ON SATURDAY WITH
NORTHEAST OKLAHOMA POSSIBLY SEEING A LITTLE WRAP AROUND AS THE UPPER
LOW PULLS NORTHEAST. HAVE STAYED CLOSE TO GUIDANCE USING A BLEND OF
THE NAM AND GFS WHICH SEEMS TO FIT OTHER MODELS WELL.

EXTENDED PORTIONS OF FORECAST HAVE THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE MONDAY NIGHT AND TUESDAY TIME FRAME. HAVE STAYED
CLOSE TO GUIDANCE TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  73  55  67 /  80  70  90  30
FSM   62  77  59  71 /  50  40  70  80
MLC   62  75  58  71 /  70  50  80  60
BVO   61  73  53  65 /  80  70  90  30
FYV   60  75  56  67 /  50  50  70  80
BYV   59  73  57  68 /  40  60  60  90
MKO   62  73  57  67 /  70  70  80  60
MIO   61  73  56  67 /  70  70  80  50
F10   61  73  57  68 /  80  70  90  50
HHW   62  77  58  72 /  70  30  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....15
Hazardous weather outlook, Mar 29, 4:37 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU MAR 29 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
437 PM CDT THU MAR 29 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
 	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
A LARGE THUNDERSTORM COMPLEX CONTINUES TO SLOWLY ADVANCE
EASTWARD INTO EASTERN OKLAHOMA THIS AFTERNOON...AND CONDITIONS
AHEAD OF THESE THUNDERSTORMS ARE SUPPORTIVE OF SEVERE WEATHER.
WIND PROFILES IN THE LOWEST LEVELS OF THE ATMOSPHERE ARE
FAVORABLE FOR TORNADIC POTENTIAL...AND DESPITE THE LIMITED
INSTABILITY...ANY STORM WHICH CAN DEVELOPED A SUSTAINED UPDRAFT
WILL ALSO CONTAIN TORNADIC POTENTIAL.  ADDITIONALLY...THE
THREAT OF HAIL AND STRONG STRAIGHT LIGHT WINDS WILL ALSO
EXIST WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MAIN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO THE
REGION ON FRIDAY INTO SATURDAY WITH AN INCREASING THREAT FOR
SEVERE WEATHER AND HEAVY RAINFALL.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTHEAST OKLAHOMA FRIDAY AFTERNOON AS A WARM FRONT
BEGINS TO LIFT NORTH OF THE AREA. THE MAIN CONVECTIVE LINE IS
EXPECTED TO DEVELOP WEST OF THE AREA AND MOVE INTO EASTERN
OKLAHOMA FRIDAY NIGHT WITH A SIGNIFICANT THREAT FOR SEVERE
WEATHER...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS THREAT
WILL CONTINUE INTO SATURDAY ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS THE UPPER LOW LIFTS SLOWLY NORTHEAST.

ANOTHER COLD FRONT WILL MOVE INTO THE REGION BY THE EARLY PART OF
NEXT WEEK WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST CONCERNING
THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING THROUGH SATURDAY.
THREAT PROBABILITIES WILL CONTINUE TO BE REFINED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 29, 5:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT THU MAR 29 2007

OKZ054-055-060-061-067-292245-
OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
511 PM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHWESTERN ROGERS...SOUTHERN
     WASHINGTON...OSAGE AND TULSA

AT 511 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF HOMINY JENKS TO LEONARD...
MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE TULSA...CLAREMORE...CATOOSA...PAWHUSKA...HOMINY
...BROKEN ARROW...RAMONA...AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:57 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Washington63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.